Alert archive / Florida / Special Weather Statements in 2012

Special Weather Statement, NWS Melbourne, FL

June 9, 2012Okeechobee County, Florida

NWS Melbourne, FL issued this special weather statement at Jun 9, 2012, 4:39 PM EDT for Okeechobee County, Florida. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2012, 4:39 PM EDT (20:39 UTC)
Expired
Jun 9, 2012, 5:30 PM EDT
In force
51 min
Issued by
NWS Melbourne, FL

County Okeechobee County, FL

The radar

The Melbourne radar (KMLB), 94 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 8.7 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2012-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2012-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
1102 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

563 
WWUS82 KMLB 092039
SPSMLB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
439 PM EDT SAT JUN 9 2012

FLZ058-092130-
OKEECHOBEE-
439 PM EDT SAT JUN 9 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER OKEECHOBEE COUNTY...

* UNTIL 530 PM EDT.

AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
STORMS MOVING EAST ACROSS THE KISSIMMEE RIVER WHILE THE EAST COAST 
SEA BREEZE PUSHES WEST ACROSS OKEECHOBEEB COUNTY. AS THESE STORMS 
COLLIDE WITH THE SEA BREEZE...THEY WILL BE CAPABLE OF PRODUCING 
STRONG WIND GUSTS...DANGEROUS LIGHTNING STRIKES AND TORRENTIAL RAIN 
FROM BASINGER AND OKEECHOBEE CITY TO FORT DRUM. STORM MOVEMENT IS 
TOWARD THE EAST NORTHEAST AT 10 MPH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL 
WILL TEMPORARILY REDUCE VISIBILITY. RAINFALL AMOUNTS AROUND 2 INCHES 
WILL BE POSSIBLE IN A SHORT PERIOD OF TIME. SEEK SHELTER INDOORS 
UNTIL THE STORM PASSES.

LAT...LON 2720 8080 2715 8086 2716 8090 2719 8091
      2723 8099 2726 8101 2729 8100 2733 8105
      2736 8104 2739 8113 2745 8115 2748 8119
      2752 8121 2754 8121 2755 8070 2714 8068
      2714 8070
TIME...MOT...LOC 2036Z 252DEG 10KT 2738 8100

$$


KELLY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jun 9, 2:45 PM EDT, 1 hour 54 minutes earlier.

Area forecast discussion, Jun 9, 2:45 PM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
245 PM EDT SAT JUN 9 2012

.DISCUSSION...

CURRENT/TONIGHT...AFTERNOON CONVECTION GOT A LITTLE BIT OF A LATE
START...HOWEVER LOCAL 88D'S SHOW DECENT PROLIFERATION OF DIURNAL
SHOWERS AND SOME STORMS...AND EXPECT THIS TREND TO CONTINUE THROUGH
LATE AFTERNOON AND THROUGH SUNSET BY A COUPLE HRS. WHILE ECSB WILL
CONTINUE TO SLIDE WWD/INLAND...STEERING FLOW WILL TRY AND PUSH
ACTIVITY BACK TOWARD THE EAST COAST. KEPT SCT EVENING POPS FOR
ALL ZONES...WITH A LITTLE BETTER CHANCE ACROSS TH NORTH CLOSER TO
BETTER POOLED MOISTURE INVOF FRONTAL BOUNDARY.

SUN-TUE...DEEP LAYER MEAN HIGH PRESSURE RIDGE BUILDS OVER THE STATE
SUN-MON...WHICH LEADS TO AN OVERALL DRYING TREND AND PROGRESSIVELY
LOWER POPS BOTH DAYS COMPARED TO THIS PAST WEEK - 30-40 ON SUN...AND
20-30 MON - ALONG THE INLAND MOVING EAST COAST SEA BREEZE. WEAKER
MEAN STEERING FLOW WILL KEEP HIGHEST RAIN CHANCES INLAND BY LATE
AFTERNOON AFTER EARLIER DEVELOPMENT CLOSER TO THE COAST/LAKE OKEE.
AFTER INITIALLY LIFTING BODILY NORTHWARD...THE REMNANT BASE OF THE
PERSISTENT CENTRAL GOMEX MID LEVEL TROUGH WILL FINALLY DRIFT
EASTWARD ACROSS THE SE CONUS/NORTH FL BY TUE.. THIS WILL CAUSE THE
LOW LEVEL RIDGE AXIS TO DRIFT SOUTH INTO CENTRAL FL...ACCOMPANIED
BY SLIGHT MOISTENING TREND/HIGHER POPS...ESPECIALLY NORTH. OVERALL
TEMPS IN THE SHORT RANGE WILL RUN NEAR CLIMO...HIGHS IN THE L90S
INLAND...U80S NEAR THE COAST.

WED-FRI (MODIFIED PREV)...MID LEVEL TROUGHINESS WILL LINGER FROM THE
CENTRAL-ERN GOMEX ACROSS FL FROM MID-LATE WEEK WITH LOW LEVEL RIDGE
AXIS SUPPRESSED OVER SOUTH FLORIDA. SYNOPTICALLY...THE PATTERN LOOKS
LIKE A WEAKER/DRIER VERSION OF WHAT WE HAD FOR MOST OF THIS PAST
WEEK. FCST CONTINUES TO INDICATE MAINLY SCATTERED COVERAGE THROUGH
THE TIME FRAME. DAYTIME HIGHS L90S INLAND (FEW M90S POSSIBLE) AND
U80S TO AROUND 90F NEAR THE EAST COAST.

&&

.AVIATION...PUSHED BACK TIMING OF PRECIP BY 1-2 HRS AT ALL SITES
GIVEN THE DELAYED ONSET OF DIURNAL STORMS. OTHERWISE...EXPECT
ACTIVITY WILL BE WINDING DOWN AROUND 01Z-02Z...WITH VFR CONDS
DEVELOPING OVERNIGHT.

&&

.MARINE...

SUN-THU...SURFACE RIDGE AXIS WILL GRADUALLY DRIFT SOUTHWARD ACROSS
THE CENTRAL PENINSULA DURING THE EARLY TO MID WEEK. THIS WILL
PRODUCE GENERALLY E-SE WINDS AOB 10KT AND SEAS AOB 2-3 FT THROUGH
THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  73  86  73  87 /  40  40  30  30
MCO  73  91  74  92 /  30  40  20  30
MLB  75  87  75  88 /  30  30  20  20
VRB  74  88  74  88 /  30  30  20  20
LEE  74  91  75  92 /  30  40  20  30
SFB  74  92  74  93 /  30  40  20  30
ORL  75  91  75  92 /  30  40  20  30
FPR  74  86  75  87 /  30  30  20  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

FORECAST...CRISTALDI
RADAR/IMPACT GRAPHICS...WIMMER
Hazardous weather outlook, Jun 9, 4:08 AM EDT, 12 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
408 AM EDT SAT JUN 9 2012

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-092015-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
408 AM EDT SAT JUN 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
THE WEAK FRONTAL BOUNDARY IN PLACE ACROSS CENTRAL FLORIDA WILL
SLOWLY DISSIPATE TODAY. HOWEVER A VERY MOIST ATMOSPHERE WILL
REMAIN IN PLACE...LEADING TO NUMEROUS SHOWERS AND SCATTERED
EMBEDDED LIGHTNING STORMS. LIGHT WINDS IN THE PRESENCE OF THE
FRONT WILL ALLOW FOR THE DEVELOPMENT OF THE EAST COAST SEA
BREEZE...WHICH WILL PROVIDE AN ADDITIONAL FOCUS FOR SHOWER AND
STORM DEVELOPMENT. ACTIVITY WILL MOVE TO THE EAST AT 10 MPH OR
LESS. THE MAIN STORM HAZARDS WILL BE FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES...VERY HEAVY DOWNPOURS AND GUSTY WINDS TO 40
MPH.

.FLOOD IMPACT...
TRAINING OF SHOWERS AND STORMS ACROSS THE SAME LOCATION WILL BE
POSSIBLE AGAIN TODAY. IN ADDITION...LIGHT STEERING FLOW WILL MEAN
THAT STORMS WILL REMAIN OVER A SINGLE LOCATION FOR A LONGER TIME
THAN EARLIER THIS WEEK. LOCAL RAINFALL AMOUNTS OF 2 TO 3 INCHES
ARE POSSIBLE...WHICH WOULD PRODUCE TEMPORARY FLOODING SOME ROADS
AND IN POOR DRAINAGE AREAS.

.MARINE THUNDERSTORM GUST IMPACT...
SHOWERS AND STORMS TODAY WILL MOVE TO THE EAST AROUND 10 KNOTS
ACROSS LOCAL LAKES...THE INTRACOASTAL AND LOCAL ATLANTIC. A FEW
STRONG STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS TO 35
KNOTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
HIGHER MOISTURE LEVELS ACROSS THE REGION WILL DIMINISH ON
SUNDAY...LEADING TO COVERAGE OF SHOWERS AND STORMS NEAR SEASONAL
NORMALS THROUGH NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

MOSES

In the hours before

Special weather statement, Jun 9, 4:39 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
439 PM EDT SAT JUN 9 2012

FLZ058-092130-
OKEECHOBEE-
439 PM EDT SAT JUN 9 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER OKEECHOBEE COUNTY...

* UNTIL 530 PM EDT.

AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORMS MOVING EAST ACROSS THE KISSIMMEE RIVER WHILE THE EAST COAST
SEA BREEZE PUSHES WEST ACROSS OKEECHOBEEB COUNTY. AS THESE STORMS
COLLIDE WITH THE SEA BREEZE...THEY WILL BE CAPABLE OF PRODUCING
STRONG WIND GUSTS...DANGEROUS LIGHTNING STRIKES AND TORRENTIAL RAIN
FROM BASINGER AND OKEECHOBEE CITY TO FORT DRUM. STORM MOVEMENT IS
TOWARD THE EAST NORTHEAST AT 10 MPH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. RAINFALL AMOUNTS AROUND 2 INCHES
WILL BE POSSIBLE IN A SHORT PERIOD OF TIME. SEEK SHELTER INDOORS
UNTIL THE STORM PASSES.

LAT...LON 2720 8080 2715 8086 2716 8090 2719 8091
      2723 8099 2726 8101 2729 8100 2733 8105
      2736 8104 2739 8113 2745 8115 2748 8119
      2752 8121 2754 8121 2755 8070 2714 8068
      2714 8070
TIME...MOT...LOC 2036Z 252DEG 10KT 2738 8100

KELLY

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 3:57 AM EDTSpecial Weather StatementMLBMartin63 min
Jun 9, 4:47 PM EDTSpecial Weather StatementMLBIndian River43 min
Jun 9, 4:55 PM EDTSpecial Weather StatementMLBOrange50 min
Jun 9, 5:34 PM EDTSpecial Weather StatementMLBIndian River41 min
Jun 9, 5:40 PM EDTSevere Thunderstorm WarningMLBIndian River, Okeechobee, Osceola44 min
Jun 9, 6:22 PM EDTSpecial Weather StatementMLBOsceola53 min
Jun 9, 7:08 PM EDTSpecial Weather StatementMLBBrevard37 min
Jun 9, 7:10 PM EDTSpecial Marine WarningMLB65 min
Jun 9, 7:19 PM EDTSevere Thunderstorm WarningMLBBrevard26 min

Nearby

Special Weather Statements in Florida, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.